MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. DETERMINE HIV-1/2 AG/AB COMBO; IVD FOR HIV 1/2 AG/AB

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. DETERMINE HIV-1/2 AG/AB COMBO; IVD FOR HIV 1/2 AG/AB
Catalog Number 7D2648
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The customer reported (b)(6) results with the alere determine hiv ¿ ag/ab combo test performed on (b)(6) 2021.The customer reported testing a whole edta blood sample and retesting and retesting was performed 2x with the same box and 1x on an unopened box.Three total stripes were strips were tested.The serum and plasma samples were added to the tests by mla pippette.Both tests generated antibody (ab) (b)(6) results.Confirmation testing was performed and sent to (b)(6) (diagnostic methodology not provided) generated (b)(6) results.The patient was not known to be (b)(6) at the time of testing.The (b)(6) year old female in labor and delivery.The test was performed prior to delivery.The patient did not receive art based on the alere determine hiv-1/2 ag/ab combo results.The patient experienced a 'normal' vaginal delivery.The customer reported that (b)(6) drugs were administered to the baby.There was no death or serious injury to the patient based on the results.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the investigation conclusion.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 153829 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 7d2648 / lot 153829 and test base part number 10732998 / lot 152121.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 153829 showed that the complaint rate is (b)(4).In conclusion, abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue, however it could be attributed to the specific patient sample.The sample may have contained specific substances which may have affected the results.

Brand Name
DETERMINE HIV-1/2 AG/AB COMBO
Common Device Name
IVD FOR HIV 1/2 AG/AB
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
erina marshall
10 southgate road
scarborough, ME 04074
MDR Report Key12194440
Report Number1221359-2021-02056
Device Sequence Number4172771
Product Code MZF
UDI-Device Identifier10811877010293
UDI-Public011081187701029310153829
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
BP120037-0
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/12/2022
Device Catalogue Number7D2648
Device Lot Number153829
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale
Patient Weight60 KG